Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Aug 3, 2017, 2:57 PM CDT for Clearwater County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 2:57 PM CDT (19:57 UTC)
- Expired
- Aug 3, 2017, 4:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
County Clearwater County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 183 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS83 KFGF 031957 SPSFGF Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 257 PM CDT THU AUG 3 2017 MNZ017-024-032100- Hubbard MN-South Beltrami MN- 257 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUBBARD AND SOUTH CENTRAL BELTRAMI COUNTIES UNTIL 400 PM CDT... At 255 PM CDT, Doppler radar was tracking a strong thunderstorm over Bemidji, moving southwest at 10 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Rosby around 310 PM CDT. Plantagenet Lake around 330 PM CDT. Other locations impacted by this storm include Camp Thunderbird East and Camp Thunderbird West. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4760 9486 4749 9469 4730 9491 4742 9514 TIME...MOT...LOC 1955Z 045DEG 10KT 4750 9486 $$ JH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:06 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 3, 1:06 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 106 PM CDT Thu Aug 3 2017 .UPDATE... Issued at 106 PM CDT Thu Aug 3 2017 Main clearing line of lower/thicker cloud cover continues to slowly track to the south and east. There is some cu quickly building into eastern North Dakota behind it. Temperatures will continue to be a challenge throughout the afternoon with locations in the north and west now into the low 70s while the south and east remains in the upper 50s/low 60s under the thicker clouds. Main area of showers across the far southeastern forecast area continues to gradually diminish as it tracks south and east. In regards to any additional precipitation this afternoon...hi-res models continue to increase CAPE values with each model run so went ahead and added some isolated thunder for the southern half of the Red River Valley and adjacent portions of northwest Minnesota. Although a bit earlier than expected, as of 18z, we do have a few more showers popping up with sporadic 40-50 dbz echoes. UPDATE Issued at 1008 AM CDT Thu Aug 3 2017 Not much to update this morning as the forecast generally remains on track. Clearing has worked into the northwestern portion of the forecast area (Devils Lake basin and far northern Red River Valley) and is expected to gradually push to the south and east. A few showers are persisting across the southern valley and into west central Minnesota in association with the main upper low. This activity is expected to gradually diminish throughout the afternoon as the low begins to pull off to the east. Other than the ongoing perception and cloud trends (and associated impact to temperatures), the next challenge will be to monitor any additional precipitation/possible thunder development. Hi-res models (and even the latest run of the GFS) are hinting at some redevelopment this afternoon east of the Red River. CAPE values are pretty meager (up to 500 J/kg or so) but not zero so a few rumbles of thunder not out of the question. Will continue to monitor trends in the next few hours and update as necessary. UPDATE Issued at 641 AM CDT Thu Aug 3 2017 Trimmed back rain chances a bit for this morning and afternoon as shower coverage is less than indicated by high resolution models and heavier rain has exited quickly to the southeast. Sped up clouds clearing today a bit too as latest satellite data shows clearing already occuring along the Canadian border in northeast North Dakota. && .SHORT TERM...(Today and tonight) Issued at 343 AM CDT Thu Aug 3 2017 The main impacts for today's forecast will be due to an area of scattered showers clearing out from northwest to southeast. For early this morning, higher moisture content will move eastward away from the area toward the Minnesota/Wisconsin border, resulting in a greatly reduced threat for heavier rainfall rates. Scattered showers are currently over the Devils Lake basin area and mid Red River Valley and will move through the southern valley and west central MN and eventually out of the area today, due to the associated upper closed low moving east from the southern valley to western shores of Lake Superior. As a result, expect another half inch or less of rain for areas in the southern valley and west central Minnesota. Additionally, the latest cloud cover trends have sped up clearing of showers and clouds from northwest to southeast today. Will need to monitor this as temperatures will depend heavily on this clearing. Expect a dry period for tonight as high pressure builds into the Dakotas from the northwest. Lows tonight look notably cool with temperatures more typical of September than August. Temperatures will generally drop to near 50 degrees, dipping into the 40s at some locations before dawn Friday. .LONG TERM...(Friday through Wednesday) Issued at 343 AM CDT Thu Aug 3 2017 While much of the area will be dry through Friday night, but did leave some small shower/storm chances in over the Lake of the Woods area Friday afternoon, there is some potential with a weak upper level shortwave passing through. Otherwise, generally expect pleasant weather Friday with highs in the 70s. For Saturday through Wednesday, guidance is in rather good agreement depicting a strong western CONUS upper ridge. This places the forecast area in northwest flow aloft. Aside from the chances for isolated afternoon thunderstorms here and there, models do not offer much for stronger precip signals. With that said, there will be showers and thunderstorms at some point during the period, but predictability in coverage, placement, and intensity is very low. Temperatures will be slightly below normal values. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 106 PM CDT Thu Aug 3 2017 VFR conditions expected through the period as any MVFR ceilings have exited the area. Some lower ceilings will continue for a few more hours this afternoon at KFAR and KBJI but should remain VFR and gradually lift. Additional showers with maybe some thunder may be possible prior to this evening across the southern half of the Red River Valley and adjacent portions of northwest Minnesota, but coverage should be isolated enough to leave out of the TAFs at this time. North/northwesterly winds of 5-10 kts to continue through the period. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Lee SHORT TERM...BP LONG TERM...TG AVIATION...Lee
Hazardous weather outlook, Aug 3, 7:05 AM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 705 AM CDT Thu Aug 3 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041215- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 705 AM CDT Thu Aug 3 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BP
In the hours before
Special weather statement, Aug 3, 2:57 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 257 PM CDT THU AUG 3 2017 MNZ017-024-032100- Hubbard MN-South Beltrami MN- 257 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUBBARD AND SOUTH CENTRAL BELTRAMI COUNTIES UNTIL 400 PM CDT... At 255 PM CDT, Doppler radar was tracking a strong thunderstorm over Bemidji, moving southwest at 10 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Rosby around 310 PM CDT. Plantagenet Lake around 330 PM CDT. Other locations impacted by this storm include Camp Thunderbird East and Camp Thunderbird West. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4760 9486 4749 9469 4730 9491 4742 9514 TIME...MOT...LOC 1955Z 045DEG 10KT 4750 9486 JH
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.